California, 2005Wildfire in California, September 6, 2005
September 6, 2005 · NWS SGX · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 6, 7:24 AM PST, 4 hours 31 minutes earlier.
Area forecast discussion, Sep 6, 7:24 AM PST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
824 AM PDT TUE SEP 6 2005
.SYNOPSIS...HIGH PRESSURE ALOFT AND WEAK ONSHORE FLOW WILL BRING
FAIR WEATHER WITH WARM DAYS THROUGH WEDNESDAY. COASTAL LATE NIGHT
AND EARLY MORNING LOW CLOUDS WILL EXTEND LOCALLY INLAND. A STRONGER
TROUGH OF LOW PRESSURE WILL DEVELOP ALONG THE WEST COAST LATER IN
THE WEEK INTO EARLY NEXT WEEK. THIS WILL BRING STEADY COOLING AND A
DEEPER MARINE LAYER BEGINNING THURSDAY...WITH MORE EXTENSIVE NIGHT
AND MORNING LOW CLOUDS AND FOG WEST OF THE MOUNTAINS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
OTHER THAN A FEW PATCHES OF DENSE FOG ALONG THE SAN DIEGO COUNTY
COAST...SKIES WERE CLEAR THIS MORNING. THE 12Z MIRAMAR SOUNDING
SHOWED A STRONG SURFACE BASED INVERSION WITH SLIGHT WARMING IN THE
BOUNDARY LAYER OVER YESTERDAY. SURFACE PRESSURE GRADIENTS ARE
WEAK...BUT REMAIN ONSHORE.
LOOKS LIKE A FLAT UPPER RIDGE WILL DOMINATE THE WEATHER OVER SOCAL
FOR THE NEXT DAY OR TWO UNTIL THE TROUGH TO THE N STRENGTHENS ENOUGH
TO AFFECT US. THAT SHOULD MEAN A CONTINUATION OF A SHALLOW MARINE
LAYER NEAR THE COAST WITH LOCAL DENSE FOG NIGHTS AND MORNINGS.
ELSEWHERE...GENERALLY CLEAR AND SEASONALLY WARM. SOME COOLING STILL
EXPECTED THURSDAY AND FRIDAY.
NO MAJOR CHANGES FOR THE MORNING ZONE FORECASTS...HOWEVER AN UPDATE
WILL BE ISSUED TO REMOVE THE MORNING FOG AND INCREASE TEMPS A BIT
FOR THE SAN DIEGO COUNTY COAST.
&&
.AVIATION...
MARINE LAYER VERY SHALLOW THIS MORNING...LESS THAN 400 FEET. COASTAL
AIRPORTS SHOULD BE MOSTLY VFR TODAY AND THIS EVENING WITH MOSTLY
CLEAR AND UNLIMITED VISIBILITIES. PATCHES OF FOG ALONG THE COAST
WITH TOPS AROUND 400 FEET SHOULD INCREASE DURING THE EVENING AND
MOVE LOCALLY ONSHORE OVERNIGHT AND COULD BRING LIFR AND VLIFR
CONDITIONS TO THE COASTAL AIRPORTS SUCH AS SAN...CRQ...OKB AND SNA
BETWEEN MIDNIGHT AND SUNRISE. FOG SHOULD PULL BACK TO THE COAST BY
MID MORNING ON WEDNESDAY.
ABOVE THE MARINE LAYER AND INLAND AREAS SHOULD BE VFR WITH CLEAR AND
UNRESTRICTED VISIBILITIES.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...JAD
AVIATION...HORTON
NATIONAL WEATHER SERVICE SAN DIEGO IS ON THE INTERNET AT
WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Sep 6, 3:00 AM PST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT TUE SEP 6 2005
CAZ042-043-048-050-055-056-057-058-060-061-062-062300-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PDT TUE SEP 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.
.DAY ONE... TODAY THROUGH TONIGHT.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH
FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS.
THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS
WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO
DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS
NEEDED THROUGH SEPTEMBER 30.
MARTIN
Wildfire, X W San Diego Valley
- When
- September 6, 11:55 AM PST to 6:45 PM PST
- Where
- X W San Diego Valley forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
A fire burned 150 acres in Rancho Penasquitos and resulted in the evacuation of 200 homes.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, September 6 to 19, 20056 injured · $4.4 million · 1 event
- Flash Flood in New Mexico, September 6, 2005$1.0 million · 1 event
- Flash Flood in Texas, September 6, 2005$20,000 · 1 event
- Drought in Wisconsin, September 6 to 30, 20058 events
- Tornado and Hail in Nebraska, September 6, 2005$3,000 · F0 · 4 events
- Heavy Rain in Florida, September 6 to 9, 20051 event
- Damaging Wind in Iowa, September 6, 200561 kt wind · 1 event
- High Surf in Florida, September 6, 20051 event
- Hail in Colorado, September 6, 20051 in hail · 1 event
- Hail in Colorado, September 6, 20050.88 in hail · 1 event
- Hail in Kansas, September 6, 20051 in hail · 1 event
- Hail in Kansas, September 6, 20051.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474964.